Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 18, NWS Northern Indiana

May 21, 20144 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 21, 2014, 1:06 AM EDT for 4 counties in Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2014, 1:06 AM EDT (05:06 UTC)
Expired
May 21, 2014, 1:45 AM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Allen County, IN, DeKalb County, IN, Noble County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 42 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 9:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-322 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
535 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WUUS53 KIWX 210506
SVRIWX
INC003-033-113-183-210545-
/O.NEW.KIWX.SV.W.0018.140521T0506Z-140521T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
106 AM EDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN NORTHEAST INDIANA...
  SOUTHERN DE KALB COUNTY IN NORTHEAST INDIANA...
  SOUTHEASTERN NOBLE COUNTY IN NORTHEAST INDIANA...
  EASTERN WHITLEY COUNTY IN NORTHEAST INDIANA...

* UNTIL 145 AM EDT

* AT 104 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM AVILLA TO CHURUBUSCO TO 7 MILES SOUTH OF COLUMBIA
  CITY...AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HUNTERTOWN AND GARRETT AROUND 115 AM EDT.
  AUBURN AROUND 120 AM EDT.
  GRABILL AND FORT WAYNE AROUND 125 AM EDT.
  NEW HAVEN AROUND 130 AM EDT.
  WOODBURN AROUND 140 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ROLLING HILLS...ARCOLA...
BUTLER CENTER...ALTONA...LAOTTO...WALLEN...SAINT JOHNS...
LEO-CEDARVILLE...HARLAN AND CUBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
NORTHERN INDIANA.

&&

LAT...LON 4105 8556 4119 8547 4138 8541 4139 8480
      4097 8480
TIME...MOT...LOC 0506Z 271DEG 44KT 4137 8529 4121 8532
          4105 8544

HAIL...0.88IN
WIND...60MPH

$$

MARSILI
2 follow-up statements
554 
WWUS53 KIWX 210527
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
127 AM EDT WED MAY 21 2014

INC003-033-113-183-210545-
/O.CON.KIWX.SV.W.0018.000000T0000Z-140521T0545Z/
NOBLE IN-DE KALB IN-ALLEN IN-WHITLEY IN-
127 AM EDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WHITLEY...ALLEN...SOUTHERN DE KALB AND SOUTHEASTERN NOBLE COUNTIES
UNTIL 145 AM EDT...

AT 121 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AUBURN TO HUNTERTOWN TO 10 MILES SOUTHEAST OF COLUMBIA
CITY...AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODBURN AND NEW HAVEN AROUND 140 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CUBA...GEORGETOWN...
NEWVILLE...MAPLES...ZULU...EDGERTON...TILLMAN AND TOWNLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
NORTHERN INDIANA.

&&

LAT...LON 4105 8543 4115 8534 4138 8522 4139 8480
      4098 8480
TIME...MOT...LOC 0526Z 271DEG 44KT 4138 8497 4120 8501
          4104 8529

HAIL...<.75IN
WIND...60MPH

$$

MARSILI
946 
WWUS53 KIWX 210536
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
136 AM EDT WED MAY 21 2014

INC003-033-113-183-210545-
/O.CAN.KIWX.SV.W.0018.000000T0000Z-140521T0545Z/
NOBLE IN-DE KALB IN-ALLEN IN-WHITLEY IN-
136 AM EDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITLEY...
ALLEN...SOUTHERN DE KALB AND SOUTHEASTERN NOBLE COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT.

LAT...LON 4105 8543 4115 8534 4138 8522 4139 8480
      4098 8480
TIME...MOT...LOC 0535Z 271DEG 44KT 4138 8482 4120 8486
          4104 8514

$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 7:58 PM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, May 20, 7:58 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
758 PM EDT TUE MAY 20 2014

.SYNOPSIS...
ISSUED AT 343 PM EDT TUE MAY 20 2014

A COLD FRONT WILL SLOWLY SLIP SOUTH INTO THE REGION OVER THE NEXT
24 HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT...ESPECIALLY ACROSS PORTIONS OF LOWER MICHIGAN...NORTHERN
INDIANA AND NORTHWESTERN OHIO WITH SEVERE WEATHER A POSSIBILITY.
THE COLD FRONT WILL MOVE THROUGH ON WEDNESDAY WITH ADDITIONAL
CHANCES OF SHOWERS AND THUNDERSTORMS. LOWS TONIGHT WILL DROP INTO
THE 60S WITH HIGHS WEDNESDAY GENERALLY IN THE LOWER 80S...WITH
LOCALLY COOLER CONDITIONS ALONG THE LAKE.

&&

.UPDATE...
ISSUED AT 750 PM EDT TUE MAY 20 2014

CONVECTION HAS RAPIDLY DEVELOPED THIS EVENING ACROSS IN VICINITY
OF LOW LEVEL TROUGH AXIS FROM EASTERN IOWA INTO FAR SOUTHERN
WISCONSIN. A SECONDARY AREA OF WEAK PREFRONTAL CONVERGENCE HAS
ALSO LED TO A SECONDARY BROKEN LINE OF THUNDERSTORMS ACROSS
NORTHERN ILLINOIS. MODERATE INSTABILITY DEPICTED PER 23Z RAP
ANALYSIS FROM NORTHERN ILLINOIS INTO FAR NORTHERN INDIANA/SOUTHERN
LOWER MICHIGAN WITH 100 HPA MLCAPES ON THE ORDER OF 1500-2000
J/KG. AS OF 23Z...STRONGEST DEEP LAYER SHEAR RESIDES NORTH AND
WEST OF LOCAL AREA...BUT POCKET OF STRONGER UPPER LEVEL WESTERLIES
SHOULD OVERSPREAD SOUTHERN GREAT LAKES REGION OVER THE NEXT FEW
HOURS...INCREASING EFFECTIVE SHEAR ACROSS AT LEAST NORTHERN HALF
OF THE AREA. PER SPC MESODISCUSSIONS AND CONVECTIVE
OUTLOOKS...UPSCALE GROWTH STILL OF SOMEWHAT LOW CONFIDENCE GIVEN
LACK OF STRONG MID/UPPER LEVEL FORCING. HOWEVER...COMBINATION OF
MODERATE INSTABILITY AND INCREASING DEEP LAYER EFFECTIVE SHEAR
SHOULD AT LEAST SUPPORT ISOLD SEVERE RISK INTO NORTHWEST PORTIONS
OF THE AREA LATER THIS EVENING CONSIDERING ADDITIONAL OUTFLOW
INTERACTIONS WITH UPSTREAM CONVECTION. HAVE NOT MADE MANY CHANGES
TO PREVIOUS FORECAST WITH ONLY TWEAK TO SHAVE OFF POPS SOME ACROSS
SOUTHEAST HALF OF THE AREA OVER NEXT FEW HOURS. DID NOT MAKE
SUBSTANTIAL CHANGES TO POPS AFTER 03Z WITH SOME CONCERN THAT IF
UPSTREAM CONVECTION CAN CONGEAL...EASTWARD PROPAGATION WILL
ACCELERATE LATER THIS EVENING ACROSS EAST/SOUTHEAST PORTIONS OF
THE FORECAST AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 333 PM EDT TUE MAY 20 2014

...THREAT OF SEVERE WEATHER THIS EVENING...POSSIBLY INTO OVERNIGHT
HOURS...

MAIN FOCUS RESIDES ON COLD FRONT EXTENDING FROM CNTRL LK MI INTO
IOWA WHICH WILL BECOME THE TRIGGER POINT FOR THUNDERSTORMS OVER THE
NEXT COUPLE OF HOURS. CONCERNS LOOM IN EXACTLY HOW THESE STORMS WILL
EVOLVE AND DROP SE TOWARDS THE FORECAST AREA TONIGHT. SPC
MESOANALYSIS SHOWS SFC BASED CAPES 2000 TO 3000 J/KG WERE POOLING
ALONG THE FRONT WITH STEEPENING LAPSE RATES AND INCREASING SHEAR. CU
FIELD HAVE BEEN RATHER SUBDUED THUS FAR ALONG THE FRONT. HOWEVER ALL
HIGH RES MODELS SEEM TO POINT TOWARDS RAPID FORMATION OF STORMS IN
THE 21 TO 23Z TIME FRAME. INITIAL STORM MODE SHOULD BE MULTICELL
CLUSTERS/SOME SUPERCELLS WHICH WILL PRODUCE HAIL AND DAMAGING
WINDS...ALONG WITH SOME TORNADO THREAT. COLD POOL SHOULD BEGIN TO
ESTABLISH WITH CORFIDI VECTORS INDICATED A RAPID FORWARD PROPAGATION
INTO NW PARTS OF THE AREA AFTER 00Z AND OVERSPREADING AT LEAST
NORTHERN HALF THE REMAINDER OF THE EVENING. TIMING OF DAY WILL PLAY
SOMEWHAT AGAINST SEVERE POTENTIAL AS WILL FACT THAT ACTUAL COLD
FRONT WILL RESIDE WELL NW OF THE AREA UNTIL LATER TONIGHT.
HOWEVER...ALL SIGNS CONTINUE TO POINT TOWARDS INCREASING SEVERE
THREAT THIS EVENING...WARRANTING INCREASE IN POPS AND ADDITION OF
SVR WORDING. SOUTHERN EXTENT VERY QUESTIONABLE AS OUTFLOW BOUNDARIES
EVENTUALLY RACE AHEAD OF THE LINE AND ALLOW FOR POTENTIAL FOR THE
LINE TO STALL OUT WITH HRRR INDICATING SOME POTENTIAL FOR ADDITIONAL
DEVELOPMENT ACROSS ILLINOIS/IOWA MOVING IN LATER THIS EVENING. HAVE
NOT ADDED MENTION OF HVY RAIN...BUT TRAINING OF CELLS WILL BE
POSSIBLE WITH INHERENT THREAT FOR FLOODING. WILL DEFER TO EVE SHIFT
TO MONITOR TRENDS.

NO CHANGES TO FORECAST ON WEDNESDAY WITH RESIDUAL BOUNDARY FROM
OVERNIGHT CONVECTION BEING KEY IN CONVECTIVE CHANCES AS ACTUAL COLD
FRONT MOVES IN. NEW DAY2 OUTLOOK HAS SHOVED SLGT RISK A BIT FURTHER
SOUTH ACROSS MAINLY SE THIRD OF THE AREA WHICH IS REASONABLE AT THIS
STAGE. WILL DEFER TO OVERNIGHT SHIFT TO MAKE ADJUSTMENTS.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 333 PM EDT TUE MAY 20 2014

CDFNT SHOULD BE MOVG THROUGH S-SE PORTION OF CWA AT START OF THE
PERIOD WED EVE. CONVECTION WILL PRBLY HAVE MOVED OUT AHEAD OF THE
FRONT BY 00Z AND BE LOCATED S-SE OF THE CWA, BUT THERE IS A SMALL
CHC OF ACTIVITY CONTG TO DEVELOP ALONG IT, SO MAINTAINED A LOW POP
THROUGH WED EVE. COOLER/DRIER AIRMASS WILL SPREAD INTO THE AREA
BEHIND THE CDFNT BY THURSDAY. SHRTWV MOVG THROUGH THE UPR GRTLKS
TONIGHT/WED EXPECTED TO TRANSITION TO A CUT-OFF LOW OVER NERN
U.S./SE CANADA BY THU WITH ANOTHER CUT-OFF LOW LINGERING OVER THE
SWRN CONUS WHILE IN BETWEEN RIDGE OVER CENTRAL U.S. WILL PROVIDE
OUR AREA WITH FAIR WX LATE THIS WEEK. THESE SYSTEMS EXPECTED TO
MAKE SLOW E-NE PROGRESS OVER THE WEEKEND AND EARLY NEXT WEEK,
LIKELY CONTG THE DRY SPELL ACROSS OUR CWA. TEMPS THU SHOULD BE A
BIT BLO NORMAL, MODIFYING TO WELL ABOVE NORMAL OVER THE HOLIDAY
WEEKEND AS THE UPR RIDGE BUILDS INTO THE AREA. RETURN FLOW WILL
RESULT IN INCREASING LOW LEVEL MOISTURE AND SOME DEVELOPING
INSTABILITY AS SFC HIGH MOVES EAST OF THE AREA BY MONDAY, BUT
PROXIMITY OF UPR LEVEL RIDGE SUGGESTS ANY CONVECTION IN OUR AREA
WILL BE ISOLATED AT BEST, SO FOR NOW HELD OFF ADDING TO FCST.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 750 PM EDT TUE MAY 20 2014

CONVECTION HAS INCREASED OVER THE PAST FEW HOURS IN VICINITY OF
LOW LEVEL FRONT ACROSS EASTERN IOWA AND FAR NORTHERN ILLINOIS.
ADDITIONAL SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG WEAK
PREFRONTAL CONVERGENCE FEATURE TO THE SOUTH OF THE FRONT. WHILE
MID/UPPER LEVEL FORCING IS RELATIVELY WEAK...EXPECTING ADDITIONAL
SCATTERED THUNDERSTORM DEVELOPMENT...POSSIBLY AFFECTING KSBN AS
EARLY AS 0130-0200Z. HAVE INCLUDED GUSTY NORTHWEST WINDS TO 35
KNOTS WITH THE TSRA AT KSBN GIVEN FAVORABLE THERMODYNAMIC
PROFILES AND UNIDIRECTIONAL NATURE TO FLOW. WILL HOLD OFF ON
HIGHER WIND INCLUSION AT KFWA WITH SOME UNCERTAINTIES PERSISTING
INTO HOW WELL ORGANIZED CONVECTION MAINTAINS ITSELF INTO FAR
NORTHEAST INDIANA LATE EVENING/EARLY OVERNIGHT. ABUNDANT LOW
LEVEL MOISTURE AND WEAK GRADIENT MAY SUPPORT SOME MVFR CONDS EARLY
WEDNESDAY MORNING...WITH TRANSITION BACK TO VFR CONDITIONS BY MID
MORNING. SLOW MOVING NATURE OF FRONT MAY POSE ADDITIONAL
CONVECTIVE RISK WEDNESDAY...PARTICULARLY AT KFWA. HOWEVER WITH
UNCERTAINTIES AS TO HOW CONVECTION TONIGHT WILL IMPACT THE
EFFECTIVE FRONTAL POSITION...WILL HOLD OFF ON ADDITIONAL TS
INCLUSION FOR WEDNESDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...MARSILI
SYNOPSIS...MURPHY/FISHER
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 20, 4:25 PM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 PM EDT TUE MAY 20 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-212030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
425 PM EDT TUE MAY 20 2014 /325 PM CDT TUE MAY 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS.
WHILE SEVERE WEATHER IS POSSIBLE ACROSS THE AREA...THE GREATEST
THREAT EXISTS ALONG AND NORTHWEST OF A LINE FROM KNOX TO GOSHEN
TO COLDWATER. DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL WILL
ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. SOME STORMS COULD
BE SEVERE ALONG AND SOUTH OF ROUTE 24.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-212030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 PM EDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED...ESPECIALLY THIS EVENING INTO THE
OVERNIGHT HOURS. THE STORMS WILL CONTAIN DANGEROUS LIGHTNING AND
COULD PRODUCE LARGE HAIL AND ISOLATED WIND GUSTS TO 50 KNOTS...
ALONG WITH LOCALLY HIGH WAVES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 20, 9:53 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 PM EDT TUE MAY 20 2014

INZ003-004-210215-
LA PORTE IN-ST. JOSEPH IN-
853 PM CDT TUE MAY 20 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN LA PORTE AND WESTERN
ST. JOSEPH COUNTIES...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR LA PORTE...MOVING EAST AT 35
MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH LIBERTY...
  BYRON...STILLWELL AND ROLLING PRARIE...
  FISH LAKE...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 41 AND
55.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING/500 AM EDT WEDNESDAY MORNING/ FOR NORTHERN INDIANA
AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4170 8641 4151 8643 4157 8688 4170 8687
TIME...MOT...LOC 0152Z 275DEG 31KT 4162 8677

MARSILI
Local storm report, May 20, 10:39 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1039 PM EDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             1 NW LA PORTE           41.62N  86.74W
05/20/2014  E0.88 INCH       LA PORTE           IN   PUBLIC

            DIME TO NICKEL SIZE HAIL NEAR PINE LAKE

&&

NG
Local storm report, May 21, 12:31 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1231 AM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     PLYMOUTH                41.35N  86.31W
05/21/2014                   MARSHALL           IN   BROADCAST MEDIA

            MEDIA REPORTS A TREE DOWN ONTO A HOUSE ON BAKER STREET
            IN PLYMOUTH.

&&

NG
Local storm report, May 21, 12:44 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1244 AM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND GST     2 N NORTH WEBSTER       41.36N  85.70W
05/21/2014  E50 MPH          KOSCIUSKO          IN   NWS OFFICE

&&

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:57 PM EDTSpecial Marine WarningIWX2 hr
May 20, 9:53 PM EDTSpecial Weather StatementIWXLaPorte22 min
May 20, 9:59 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph46 min
May 20, 11:07 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph53 min
May 20, 11:13 PM EDTFlash Flood WarningIWXLaPorte, Marshall, Saint Joseph, Starke3 hr
May 21, 12:09 AM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall36 min
May 21, 12:18 AM EDTSpecial Marine WarningIWX87 min
May 21, 12:37 AM EDTSevere Thunderstorm WarningIWXKosciusko, Noble, Whitley38 min
May 21, 1:50 AM EDTSpecial Weather StatementIWXLaGrange25 min
May 21, 2:29 AM EDTSpecial Marine WarningIWX61 min
May 21, 3:19 AM EDTSpecial Weather StatementIWXElkhart, LaGrange26 min
May 21, 3:22 AM EDTSpecial Weather StatementIWXSaint Joseph38 min
May 21, 3:33 AM EDTSpecial Weather StatementIWXSteuben42 min
May 21, 3:37 AM EDTSpecial Weather StatementIWXSteuben38 min
May 21, 3:50 AM EDTSevere Thunderstorm WarningIWXSteuben40 min
May 21, 6:29 AM EDTSpecial Weather StatementIWXDeKalb, Elkhart, LaGrange, Noble, Steuben61 min
May 21, 7:07 AM EDTSpecial Weather StatementIWXAllen, Whitley23 min
May 21, 7:33 AM EDTSpecial Weather StatementIWXAllen27 min
May 21, 9:51 AM EDTSpecial Weather StatementIWXWabash24 min
May 21, 10:28 AM EDTMarine Dense Fog AdvisoryIWX8 hr
May 21, 10:55 AM EDTSpecial Weather StatementIWXMiami35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.